Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 7, 2015, 10:01 PM CDT for Trego County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 10:01 PM CDT (03:01 UTC)
- Expired
- Aug 7, 2015, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4039 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS83 KDDC 080301 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1001 PM CDT FRI AUG 7 2015 KSZ030-080345- TREGO KS- 1001 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TREGO COUNTY UNTIL 1045 PM CDT... AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF TREGO CENTER TO 3 MILES NORTH OF RANSOM...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RIGA...CEDAR BLUFF AND TREGO CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3898 9961 3870 9961 3871 10012 3888 10010 TIME...MOT...LOC 0301Z 268DEG 19KT 3892 9995 3869 9996 $$ AJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:05 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 3:05 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT FRI AUG 7 2015 ...UPDATE TO LONG TERM... .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 100 PM CDT FRI AUG 7 2015 There is a slight chance for thunderstorms tonight into early Saturday as short range models indicate an upper level shortwave trough across the Great Basin turning eastward through the Central Rockies this evening and ejecting out into the high plains of northeast Colorado and western Nebraska overnight. Although more favorable upper level dynamics will remain off to our north in the form of a +70kt jet streaming eastward across Nebraska, enough may exist across northern portions of Kansas to support a southward component to possible thunderstorm development, particularly in the vicinity of a warm front that is projected to lift slowly north across western Kansas today, reaching near the Nebraska border by late this afternoon. As a result, the best shot for thunderstorms will be across west central and potentially central Kansas, to include the I-70 corridor. Based on NAM/GFS model soundings, the potential for severe storms will be heightened with SBCAPE values in excess of 3000 J/KG and extremely favorable vertical shear profiles. Large hail, damaging winds, and an isolated tornado or two will be possible with the strongest storms. .LONG TERM...(Saturday NIGHT THROUGH Friday) ISSUED AT 302 PM CDT FRI AUG 7 2015 Medium range models indicate a series of H5 vort maxima continuing to cycle through the westerlies aloft across Nebraska and northern Kansas during the remainder of the weekend creating additional thunderstorm chances across portions of western Kansas. A weak frontal boundary is projected to push slowly south across western Kansas late Saturday night into Sunday providing the focus thunderstorm development, particularly with ample moisture pooled ahead of the approaching boundary. Although the better dynamics aloft will remain to our north across Nebraska, steep low/mid level lapse rates and increased instability will create reasonable storm chances Saturday night and again Sunday. Significant rainfall may be possible with the strongest storms with NAM/GFS model soundings showing PW values reaching in excess of 1.5 inches. Localized flooding could be an issue. The focus for any precip chances is expected to shift south and west closer to the Oklahoma and Colorado borders respectively as the cold front pushes further south into the Oklahoma panhandle before stalling out, creating an east to southeasterly upslope flow across western Kansas. Seasonal temperatures can be expected across western Kansas Sunday as a weak cold front pushes slowly southward across the region. Look for highs generally up into the 90s(F) across west central and southwest Kansas to near 100F in south central Kansas near the Oklahoma border Sunday afternoon. Slightly lower temperatures are likely Monday as the aforementioned cold front pushes further south into the Oklahoma panhandle. Highs may only reach the mid to upper 80s(F) Monday afternoon. A gradual warming trend will ensue Tuesday as the stalled frontal boundary begins to lift back to the north across western Kansas. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1207 PM CDT FRI AUG 7 2015 VFR conditions will prevail at all TAF sites through early Saturday morning. Southeasterly winds of around 15 to 25kt will persist this afternoon as a surface low becomes more organized across southeast Colorado. Winds are then expected to turn more southerly tonight whild subsiding somewhat as the surface low begins lifting northeast across southwest and west central Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 73 94 / 10 10 20 40 GCK 70 98 69 91 / 20 20 30 40 EHA 70 97 69 91 / 10 20 30 30 LBL 72 100 73 94 / 10 10 10 40 HYS 71 97 70 90 / 30 10 30 40 P28 75 102 75 98 / 10 0 10 40 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY until 8 PM CDT this evening for KSZ089-090. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Aug 7, 3:30 AM CDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT FRI AUG 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 AM CDT FRI AUG 7 2015 /230 AM MDT FRI AUG 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH WESTERN KANSAS TODAY, ALONG WITH A WARM FRONT. THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND EVENING. IF AN ISOLATED STORM DOES DEVELOP LATE THIS AFTERNOON, IT COULD CONTAIN HAIL AS LARGE AS GOLF BALLS AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH MONDAY. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Aug 7, 6:01 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM MDT FRI AUG 7 2015 KSZ061-080000- HAMILTON KS- 501 PM MDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 600 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR HOLLY...OR 7 MILES WEST OF COOLIDGE...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SYRACUSE AND COOLIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3826 10204 3826 10158 3789 10156 3791 10204 TIME...MOT...LOC 2300Z 243DEG 45KT 3808 10214 UMSCHEID
Special weather statement, Aug 7, 7:30 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT FRI AUG 7 2015 KSZ043-080115- SCOTT KS- 730 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 815 PM CDT... AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF MARIENTHAL...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTT STATE LAKE AND MODOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3870 10069 3857 10069 3842 10113 3870 10113 TIME...MOT...LOC 0030Z 242DEG 36KT 3855 10120 AJOHNSON
Special weather statement, Aug 7, 9:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
916 PM CDT FRI AUG 7 2015
KSZ030-080300-
TREGO KS-
916 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 1000 PM CDT...
AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PARK
TO 8 MILES SOUTH OF QUINTER TO 4 MILES SOUTHEAST OF PENDENNIS...AND
MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAKEENEY...OGALLAH...COLLYER...RIGA...VODA...TREGO CENTER AND CEDAR
BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3906 9960 3871 9961 3870 10015 3913 10015
3913 9962
TIME...MOT...LOC 0215Z 257DEG 27KT 3913 10030 3894 10024 3860 10026
AJOHNSONSpecial weather statement, Aug 7, 10:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1001 PM CDT FRI AUG 7 2015 KSZ030-080345- TREGO KS- 1001 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TREGO COUNTY UNTIL 1045 PM CDT... AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF TREGO CENTER TO 3 MILES NORTH OF RANSOM...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RIGA...CEDAR BLUFF AND TREGO CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3898 9961 3870 9961 3871 10012 3888 10010 TIME...MOT...LOC 0301Z 268DEG 19KT 3892 9995 3869 9996 AJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:30 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Aug 7, 9:16 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Aug 7, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 65 min |
| Aug 7, 10:25 PM CDT | Special Weather Statement | DDC | Trego | 65 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 25 min |
| Aug 8, 5:09 PM CDT | Special Weather Statement | DDC | Finney | 51 min |
| Aug 8, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 13 min |
| Aug 8, 5:21 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 16 min |
| Aug 8, 5:33 PM CDT | Special Weather Statement | DDC | Finney | 27 min |
| Aug 8, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 40 min |
| Aug 8, 6:32 PM CDT | Areal Flood Advisory | DDC | Grant, Hamilton, Kearny, Stanton | 3 hr |
| Aug 8, 6:40 PM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Aug 8, 6:46 PM CDT | Special Weather Statement | DDC | Kearny | 44 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.